Massachusetts, 2001

Lightning Strike in Massachusetts, August 10, 2001

August 10, 2001 · NWS BOX · 1 event in 1 county or zone

Lightning struck the roof of a house in Franklin, igniting a fire which caused significant damage. No injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Lightning struck the roof of a house in Franklin, igniting a fire which caused significant damage. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 10, 2:15 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 10, 2:15 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT FRI AUG 10 2001

THE SQUALL LINE IS MOVING ACROSS EASTERN PORTIONS OF THE FCST
AREA.  SOMEWHAT COOLER AIR CAME IN WITH THE TSTMS...BUT THE DRIER
AIR IS TRAILING AND WILL FILTER IN OVERNIGHT.  TEMPS WILL NOT
RISE MUCH ON SAT.  FRONT IS EXPECTED TO STALL SOUTH OF NEW
ENGLAND WITH WAVES MOVING ALONG THE FRONT OVER THE WEEKEND AND
FIRST HALF OF NEXT WEEK.

THESE WAVES COULD THROW CLOUDS AND RAIN SHOWERS INTO THE AREA
FROM TIME TO TIME.

WILL GO GENERALLY WITH THE AVN MODEL FOR MOS NUMBERS.

AS FOR THE RISK OF SEVERE WX THROUGH THE EVENING.  THINGS HAVE
QUIETED DOWN AND WILL LIKELY CONTINUE TO DIMINISH AS THE EVENING
PROGRESSES.  WATCH IS CANCELLED WEST AND NORTH OF A PORTSMOUTH NH
TO HARTFORD AREA.  REMAINDER OF AREA CONTINUES UNTIL 8 PM...BUT MAY
CANCELL EARLY.

.BOX...SCA ALL WATERS FOR THE EVENING.

In the hours before

Local storm report, Aug 10, 2:20 PM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
320 PM EDT FRI AUG 10 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

100 PM     CONCORD                   MA   WIND DAMAGE
08/10/01   MIDDLESEX                      A 60 FT TALL AND 2 FT DIAM
                                          WIDE TREE DOWN AND LEANING
                                          ON HOUSE AT INDIAN SPRING
                                          ROAD OFF OF LOWELL RD.
                                          SIX TO 12 INCH LIMBS DOWNED
                                          OVER A 5 BLOCK AREA.
                                          REPORT PER CONCORD PD...
                                          RELAYED BY MA EMERG MGMT
                                          AGENCY.

149 PM     PEABODY                   MA   1 INCH HAIL
08/10/01   ESSEX                          PER AMATEUR RADIO.

150 PM     BEVERLY                   MA   WIND DAMAGE
08/10/01   ESSEX                          NUMEROUS TREES DOWN IN
                                          THE DOWNTOWN AREA. REPORT
                                          PER NWS SPOTTER.

156 PM     DANVERS                   MA   WIND DAMAGE
08/10/01   ESSEX                          SIX TO 8 INCH LIMBS DOWN
                                          PER AMATEUR RADIO.

159 PM     QUINCY                    MA   WIND DAMAGE
08/10/01   NORFOLK                        4-6 INCH DIAMETER
                                          BRANCHES DOWN IN NORTH
                                          QUINCY WITH MINOR
                                          CAR DAMAGE.  LASTED
                                          FROM 159 TO 204 PM.
                                          REPORT PER AMATEUR
                                          RADIO.

200 PM     WENHAM                    MA   WIND DAMAGE
08/10/01   ESSEX                          SEVERAL LARGE TREE DOWN.
                                          REPORT PER FEDERAL
                                          EMERG MGMT AGENCY.

205 PM     LAWRENCE                  MA   WIND DAMAGE
08/10/01   ESSEX                          NUMEROUS LIMBS DOWN ON
                                          RT. 495 NEAR EXIT 46.
                                          REPORT PER MA EMERG MGMT
                                          AGENCY.

205 PM     WALPOLE                   MA   WIND DAMAGE
08/10/01   NORFOLK                        TREE DOWN ON HOUSE
                                          WHICH BROKE THE ROOF ON
                                          NORTH STREET.  REPORT
                                          PER AMATEUR RADIO.

207 PM     BEVERLY                   MA   WIND DAMAGE
08/10/01   ESSEX                          7 INCH DIAMETER TREE
                                          DOWN BLOCKING ROAD ON
                                          RAILROAD AVE.  REPORT
                                          PER AMATEUR RADIO.

215 PM     HOPKINTON                 MA   WIND DAMAGE
08/10/01   MIDDLESEX                      SEVERAL 2-4 INCH DIAM
                                          TREES DOWN ON POND ST.
                                          PER AMATEUR RADIO.

219 PM     HINGHAM                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       TREE LIMBS AND WIRES
                                          DOWN.  PER AMATEUR RADIO.

232 PM     AGAWAM                    MA   WIND DAMAGE
08/10/01   HAMPDEN                        6 TREES DOWN...RANGING
                                          IN DIAMETER FROM 1 TO 3
                                          FEET.  REPORT PER AMATEUR
                                          RADIO.

232 PM     PLAINFIELD                CT   WIND DAMAGE
08/10/01   WINDHAM                        TREES DOWN ON MAIN STREET
                                          IN MOOSUP.  REPORT PER
                                          AMATEUR RADIO.

241 PM     HANOVER                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       4 INCH TREE LIMBS DOWN.
                                          PER AMATEUR RADIO.

246 PM     READING                   MA   WIND DAMAGE
08/10/01   MIDDLESEX                      WIRES DOWN ON ROUTE 62
                                          IN NORTH READING.  PER
                                          AMATEUR RADIO.

256 PM     BROCKTON                  MA   WIND DAMAGE
08/10/01   PLYMOUTH                       A 2-INCH DIAMETER LIMB
                                          DOWN ON WEST CHESTNUT
                                          STREET.  PER AMATEUR
                                          RADIO.

300 PM     WHITMAN                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       6 INCH BRANCHES DOWN ON
                                          PORTIONS OF WEST ST.
                                          REPORT PER AMATEUR RADIO.

GAF
Local storm report, Aug 10, 2:25 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO TIME IN READING MA
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
325 PM EDT FRI AUG 10 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

100 PM     CONCORD                   MA   WIND DAMAGE
08/10/01   MIDDLESEX                      A 60 FT TALL AND 2 FT DIAM
                                          WIDE TREE DOWN AND LEANING
                                          ON HOUSE AT INDIAN SPRING
                                          ROAD OFF OF LOWELL RD.
                                          SIX TO 12 INCH LIMBS DOWNED
                                          OVER A 5 BLOCK AREA.
                                          REPORT PER CONCORD PD...
                                          RELAYED BY MA EMERG MGMT
                                          AGENCY.

146 PM     READING                   MA   WIND DAMAGE
08/10/01   MIDDLESEX                      WIRES DOWN ON ROUTE
                                          62 IN NORTH READING.
                                          PER AMATEUR RADIO.

149 PM     PEABODY                   MA   1 INCH HAIL
08/10/01   ESSEX                          PER AMATEUR RADIO.

150 PM     BEVERLY                   MA   WIND DAMAGE
08/10/01   ESSEX                          NUMEROUS TREES DOWN IN
                                          THE DOWNTOWN AREA. REPORT
                                          PER NWS SPOTTER.

156 PM     DANVERS                   MA   WIND DAMAGE
08/10/01   ESSEX                          SIX TO 8 INCH LIMBS DOWN
                                          PER AMATEUR RADIO.

159 PM     QUINCY                    MA   WIND DAMAGE
08/10/01   NORFOLK                        4-6 INCH DIAMETER
                                          BRANCHES DOWN IN NORTH
                                          QUINCY WITH MINOR
                                          CAR DAMAGE.  LASTED
                                          FROM 159 TO 204 PM.
                                          REPORT PER AMATEUR
                                          RADIO.

200 PM     WENHAM                    MA   WIND DAMAGE
08/10/01   ESSEX                          SEVERAL LARGE TREE DOWN.
                                          REPORT PER FEDERAL
                                          EMERG MGMT AGENCY.

205 PM     LAWRENCE                  MA   WIND DAMAGE
08/10/01   ESSEX                          NUMEROUS LIMBS DOWN ON
                                          RT. 495 NEAR EXIT 46.
                                          REPORT PER MA EMERG MGMT
                                          AGENCY.

205 PM     WALPOLE                   MA   WIND DAMAGE
08/10/01   NORFOLK                        TREE DOWN ON HOUSE
                                          WHICH BROKE THE ROOF ON
                                          NORTH STREET.  REPORT
                                          PER AMATEUR RADIO.

207 PM     BEVERLY                   MA   WIND DAMAGE
08/10/01   ESSEX                          7 INCH DIAMETER TREE
                                          DOWN BLOCKING ROAD ON
                                          RAILROAD AVE.  REPORT
                                          PER AMATEUR RADIO.

215 PM     HOPKINTON                 MA   WIND DAMAGE
08/10/01   MIDDLESEX                      SEVERAL 2-4 INCH DIAM
                                          TREES DOWN ON POND ST.
                                          PER AMATEUR RADIO.

219 PM     HINGHAM                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       TREE LIMBS AND WIRES
                                          DOWN.  PER AMATEUR RADIO.

232 PM     AGAWAM                    MA   WIND DAMAGE
08/10/01   HAMPDEN                        6 TREES DOWN...RANGING
                                          IN DIAMETER FROM 1 TO 3
                                          FEET.  REPORT PER AMATEUR
                                          RADIO.

232 PM     PLAINFIELD                CT   WIND DAMAGE
08/10/01   WINDHAM                        TREES DOWN ON MAIN STREET
                                          IN MOOSUP.  REPORT PER
                                          AMATEUR RADIO.

241 PM     HANOVER                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       4 INCH TREE LIMBS DOWN.
                                          PER AMATEUR RADIO.

256 PM     BROCKTON                  MA   WIND DAMAGE
08/10/01   PLYMOUTH                       A 2-INCH DIAMETER LIMB
                                          DOWN ON WEST CHESTNUT
                                          STREET.  PER AMATEUR
                                          RADIO.

300 PM     WHITMAN                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       6 INCH BRANCHES DOWN ON
                                          PORTIONS OF WEST ST.
                                          REPORT PER AMATEUR RADIO.

GAF
Special weather statement, Aug 10, 2:28 PM EST, 2 hours 19 minutes before
NHZ011-012-101945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT FRI AUG 10 2001

SEVERE THUNDERSTORM WATCH 670 HAS BEEN CANCELLED FOR CHESHIRE AND
HILLSBOROUGH COUNTIES IN SOUTHWEST NEW HAMPSHIRE.  THE THREAT OF
SEVERE THUNDERSTORMS HAS ENDED IN THIS AREA.

THOMPSON
Local storm report, Aug 10, 2:37 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
337 PM EDT FRI AUG 10 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

100 PM     CONCORD                   MA   WIND DAMAGE
08/10/01   MIDDLESEX                      A 60 FT TALL AND 2 FT DIAM
                                          WIDE TREE DOWN AND LEANING
                                          ON HOUSE AT INDIAN SPRING
                                          ROAD OFF OF LOWELL RD.
                                          SIX TO 12 INCH LIMBS DOWNED
                                          OVER A 5 BLOCK AREA.
                                          REPORT PER CONCORD PD...
                                          RELAYED BY MA EMERG MGMT
                                          AGENCY.

130 PM     COVENTRY                  CT   WIND DAMAGE
08/10/01   TOLLAND                        TREES DOWN ON FLANDERS
                                          ROAD.  REPORT PER TV
                                          METEOROLOGIST.

140 PM     DANVERS                   MA   1 INCH HAIL
08/10/01   ESSEX                          QUARTER SIZE HAIL PER
                                          NWS SPOTTER.

145 PM     ANDOVER                   CT   WIND DAMAGE
08/10/01   TOLLAND                        TREES AND WIRES DOWN.
                                          STRUCTURE FIRES.
                                          REPORT PER TV
                                          METEOROLOGIST.  TIME IS
                                          APPROXIMATE.

146 PM     READING                   MA   WIND DAMAGE
08/10/01   MIDDLESEX                      WIRES DOWN ON
                                          ROUTE 62 IN NORTH
                                          READING.  PER AMATEUR
                                          RADIO.

149 PM     PEABODY                   MA   1 INCH HAIL
08/10/01   ESSEX                          PER AMATEUR RADIO.

150 PM     BEVERLY                   MA   WIND DAMAGE
08/10/01   ESSEX                          NUMEROUS TREES DOWN IN
                                          THE DOWNTOWN AREA. REPORT
                                          PER NWS SPOTTER.

150 PM     THOMPSON                  CT   WIND DAMAGE
08/10/01   WINDHAM                        TREES AND WIRES DOWN
                                          IN QUINEBAUG.  TIME
                                          APPROXIMATE.

156 PM     DANVERS                   MA   WIND DAMAGE
08/10/01   ESSEX                          SIX TO 8 INCH LIMBS DOWN
                                          PER AMATEUR RADIO.

159 PM     QUINCY                    MA   WIND DAMAGE
08/10/01   NORFOLK                        4-6 INCH DIAMETER
                                          BRANCHES DOWN IN NORTH
                                          QUINCY WITH MINOR
                                          CAR DAMAGE.  LASTED
                                          FROM 159 TO 204 PM.
                                          REPORT PER AMATEUR
                                          RADIO.

200 PM     WENHAM                    MA   WIND DAMAGE
08/10/01   ESSEX                          SEVERAL LARGE TREE DOWN.
                                          REPORT PER FEDERAL
                                          EMERG MGMT AGENCY.

205 PM     LAWRENCE                  MA   WIND DAMAGE
08/10/01   ESSEX                          NUMEROUS LIMBS DOWN ON
                                          RT. 495 NEAR EXIT 46.
                                          REPORT PER MA EMERG MGMT
                                          AGENCY.

205 PM     WALPOLE                   MA   WIND DAMAGE
08/10/01   NORFOLK                        TREE DOWN ON HOUSE
                                          WHICH BROKE THE ROOF ON
                                          NORTH STREET.  REPORT
                                          PER AMATEUR RADIO.

207 PM     BEVERLY                   MA   WIND DAMAGE
08/10/01   ESSEX                          7 INCH DIAMETER TREE
                                          DOWN BLOCKING ROAD ON
                                          RAILROAD AVE.  REPORT
                                          PER AMATEUR RADIO.

215 PM     HOPKINTON                 MA   WIND DAMAGE
08/10/01   MIDDLESEX                      SEVERAL 2-4 INCH DIAM
                                          TREES DOWN ON POND ST.
                                          PER AMATEUR RADIO.

219 PM     HINGHAM                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       TREE LIMBS AND WIRES
                                          DOWN.  PER AMATEUR RADIO.

232 PM     AGAWAM                    MA   WIND DAMAGE
08/10/01   HAMPDEN                        6 TREES DOWN...RANGING
                                          IN DIAMETER FROM 1 TO 3
                                          FEET.  REPORT PER AMATEUR
                                          RADIO.

232 PM     PLAINFIELD                CT   WIND DAMAGE
08/10/01   WINDHAM                        TREES DOWN ON MAIN STREET
                                          IN MOOSUP.  REPORT PER
                                          AMATEUR RADIO.

241 PM     HANOVER                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       4 INCH TREE LIMBS DOWN.
                                          PER AMATEUR RADIO.

250 PM     WEST BRIDGEWATER          MA   WIND DAMAGE
08/10/01   PLYMOUTH                       WIRES DOWN AND ONE TREE
                                          DOWN ON ELM STREET.
                                          PER AMATEUR RADIO.

256 PM     BROCKTON                  MA   WIND DAMAGE
08/10/01   PLYMOUTH                       A 2-INCH DIAMETER LIMB
                                          DOWN ON WEST CHESTNUT
                                          STREET.  PER AMATEUR
                                          RADIO.

300 PM     WHITMAN                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       6 INCH BRANCHES DOWN ON
                                          PORTIONS OF WEST ST.
                                          REPORT PER AMATEUR RADIO.

GAF
Special weather statement, Aug 10, 3:04 PM EST, 1 hour 43 minutes before
CTZ002>004-MAZ002>024-RIZ001>007-NHZ011-012-102030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT FRI AUG 10 2001

...SEVERE THUNDERSTORM WATCH 670 NO LONGER IN EFFECT FOR SOUTHERN
NEW ENGLAND...

THE SEVERE THUNDERSTORM WATCH THAT HAD BEEN IN EFFECT UNTIL 8 PM HAS
NOW BEEN CANCELLED.  SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY
PERSIST INTO THE EVENING HOURS...BUT THE THREAT OF DAMAGING WINDS
AND LARGE HAIL HAS GREATLY DIMINISHED.

FIELD
Local storm report, Aug 10, 3:36 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
436 PM EDT FRI AUG 10 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

100 PM     CONCORD                   MA   WIND DAMAGE
08/10/01   MIDDLESEX                      A 60 FT TALL AND 2 FT DIAM
                                          WIDE TREE DOWN AND LEANING
                                          ON HOUSE AT INDIAN SPRING
                                          ROAD OFF OF LOWELL RD.
                                          SIX TO 12 INCH LIMBS DOWNED
                                          OVER A 5 BLOCK AREA.
                                          REPORT PER CONCORD PD...
                                          RELAYED BY MA EMERG MGMT
                                          AGENCY.

130 PM     COVENTRY                  CT   WIND DAMAGE
08/10/01   TOLLAND                        TREES DOWN ON FLANDERS
                                          ROAD.  REPORT PER TV
                                          METEOROLOGIST.

140 PM     DANVERS                   MA   1 INCH HAIL
08/10/01   ESSEX                          QUARTER SIZE HAIL PER
                                          NWS SPOTTER.

145 PM     ANDOVER                   CT   WIND DAMAGE
08/10/01   TOLLAND                        TREES AND WIRES DOWN.
                                          STRUCTURE FIRES.
                                          REPORT PER TV
                                          METEOROLOGIST.  TIME IS
                                          APPROXIMATE.

146 PM     READING                   MA   WIND DAMAGE
08/10/01   MIDDLESEX                      WIRES DOWN ON
                                          ROUTE 62 IN NORTH
                                          READING.  PER AMATEUR
                                          RADIO.

149 PM     PEABODY                   MA   1 INCH HAIL
08/10/01   ESSEX                          PER AMATEUR RADIO.

150 PM     BEVERLY                   MA   WIND DAMAGE
08/10/01   ESSEX                          NUMEROUS TREES DOWN IN
                                          THE DOWNTOWN AREA. REPORT
                                          PER NWS SPOTTER.

150 PM     THOMPSON                  CT   WIND DAMAGE
08/10/01   WINDHAM                        TREES AND WIRES DOWN
                                          IN QUINEBAUG.  TIME
                                          APPROXIMATE.

156 PM     DANVERS                   MA   WIND DAMAGE
08/10/01   ESSEX                          SIX TO 8 INCH LIMBS DOWN
                                          PER AMATEUR RADIO.

159 PM     QUINCY                    MA   WIND DAMAGE
08/10/01   NORFOLK                        4-6 INCH DIAMETER
                                          BRANCHES DOWN IN NORTH
                                          QUINCY WITH MINOR
                                          CAR DAMAGE.  LASTED
                                          FROM 159 TO 204 PM.
                                          REPORT PER AMATEUR
                                          RADIO.

200 PM     WENHAM                    MA   WIND DAMAGE
08/10/01   ESSEX                          SEVERAL LARGE TREE DOWN.
                                          REPORT PER FEDERAL
                                          EMERG MGMT AGENCY.

205 PM     LAWRENCE                  MA   WIND DAMAGE
08/10/01   ESSEX                          NUMEROUS LIMBS DOWN ON
                                          RT. 495 NEAR EXIT 46.
                                          REPORT PER MA EMERG MGMT
                                          AGENCY.

205 PM     WALPOLE                   MA   WIND DAMAGE
08/10/01   NORFOLK                        TREE DOWN ON HOUSE
                                          WHICH BROKE THE ROOF ON
                                          NORTH STREET.  REPORT
                                          PER AMATEUR RADIO.

207 PM     BEVERLY                   MA   WIND DAMAGE
08/10/01   ESSEX                          7 INCH DIAMETER TREE
                                          DOWN BLOCKING ROAD ON
                                          RAILROAD AVE.  REPORT
                                          PER AMATEUR RADIO.

215 PM     HOPKINTON                 MA   WIND DAMAGE
08/10/01   MIDDLESEX                      SEVERAL 2-4 INCH DIAM
                                          TREES DOWN ON POND ST.
                                          PER AMATEUR RADIO.

219 PM     HINGHAM                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       TREE LIMBS AND WIRES
                                          DOWN.  PER AMATEUR RADIO.

232 PM     AGAWAM                    MA   WIND DAMAGE
08/10/01   HAMPDEN                        6 TREES DOWN...RANGING
                                          IN DIAMETER FROM 1 TO 3
                                          FEET.  REPORT PER AMATEUR
                                          RADIO.

232 PM     PLAINFIELD                CT   WIND DAMAGE
08/10/01   WINDHAM                        TREES DOWN ON MAIN STREET
                                          IN MOOSUP.  REPORT PER
                                          AMATEUR RADIO.

241 PM     HANOVER                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       4 INCH TREE LIMBS DOWN.
                                          PER AMATEUR RADIO.

250 PM     WEST BRIDGEWATER          MA   WIND DAMAGE
08/10/01   PLYMOUTH                       WIRES DOWN AND ONE TREE
                                          DOWN ON ELM STREET.
                                          PER AMATEUR RADIO.

256 PM     BROCKTON                  MA   WIND DAMAGE
08/10/01   PLYMOUTH                       A 2-INCH DIAMETER LIMB
                                          DOWN ON WEST CHESTNUT
                                          STREET.  PER AMATEUR
                                          RADIO.

300 PM     WHITMAN                   MA   WIND DAMAGE
08/10/01   PLYMOUTH                       6 INCH BRANCHES DOWN
                                          ON WEST ST.  ONE TREE
                                          DOWN ON HOPE MEMORIAL
                                          DRIVE.  REPORT PER
                                          AMATEUR RADIO.

GAF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Norfolk

When
August 10, 4:47 PM EST
Where
Norfolk County, Franklin
Property damage
$200,000
Reported by
NEWSPAPER
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2001Every state in 2001This day in weather historyWarnings in Massachusetts, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264687.